New Jersey, 2007Damaging Winds in New Jersey, May 27, 2007
May 27, 2007 · NWS PHI · 6 events in 6 counties and zones
An upper air disturbance and a surface trof preceding a cold front produced severe thunderstorm across New Jersey.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper air disturbance and a surface trof preceding a cold front produced severe thunderstorm across New Jersey.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 27, 2:30 PM EST, 3 hours 54 minutes earlier.
Area forecast discussion, May 27, 2:30 PM EST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
330 PM EDT SUN MAY 27 2007
.SYNOPSIS...
VERY WARM AND HUMID AIR WILL REMAIN OVER OUR REGION TONIGHT. A COLD
FRONT EXTENDED FROM THE GREAT LAKES TO THE CENTRAL PLAINS THIS
AFTERNOON. THE FRONT WILL MOVE TO THE EAST AND IT SHOULD ARRIVE ON
MONDAY. HIGH PRESSURE IS FORECAST TO BUILD DOWN FROM THE NORTHWEST
BEHIND THE FRONT. THE HIGH SHOULD INFLUENCE OUR REGION DURING THE
MID WEEK PERIOD. A COLD FRONT IS EXPECTED TO APPROACH SLOWLY FROM
THE WEST FOR NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AT 3:30 PM, THERE WAS AN ISOLATED CELL OVER MONROE COUNTY AND
ANOTHER IN SOUTHERN OCEAN COUNTY. OTHERWISE, MOST OF THE SHOWER AND
THUNDERSTORM ACTIVITY WAS BACK IN THE SUSQUEHANNA VALLEY AND POINTS
TO THE WEST.
DEW POINT TEMPS WERE MAINLY IN THE UPPER 50S AND LOWER 60S IN OUR
FORECAST AREA AT MID AFTERNOON. WITH THE SOUTH TO SOUTHWEST WIND,
THOSE VALUES SHOULD CREEP UPWARD DURING THE BALANCE OF THIS
AFTERNOON AND THIS EVENING. MEANWHILE, SURFACE BASED CAPES OVER OUR
REGION WERE MAINLY IN THE 1000 TO 1500 J/KG RANGE WITH SURFACE BASED
LIFTED INDEX VALUES MOSTLY BETWEEN -2 AND -4 C. THERE WAS STILL A
BIT OF A CAP OVER OUR DELMARVA COUNTIES AND OVER EXTREME SOUTHERN
NEW JERSEY.
CONDITIONS SHOULD CONTINUE TO DESTABILIZE THROUGH THIS EVENING. AS
A RESULT, WELL CONTINUE TO CARRY SCATTERED SHOWERS AND
THUNDERSTORMS FOR ALL AREAS. MOST OF THE ACTIVITY WILL DISSIPATE
LATE THIS EVENING.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
WITH THE FRONT EXPECTED TO DROP THROUGH OUR REGION RATHER SLOWLY ON
MONDAY, WEVE MAINTAINED CHANCE POPS FOR OUR CENTRAL AND SOUTHERN
COUNTIES. IT APPEARS AS THOUGH LOCATIONS ALONG AND TO THE NORTH OF
INTERSTATE 78 WILL NOT SEE ANY PRECIP ON MONDAY. THE FRONT SHOULD
PASS THOSE LOCATIONS BEFORE DAYTIME HEATING KICKS IN AND SCATTERED
CONVECTION BEGINS TO DEVELOP ON MONDAY AFTERNOON.
BY MONDAY EVENING, THERE COULD BE SOME LINGERING SHOWER AND TSTM
ACTIVITY IN EXTREME SOUTHERN NEW JERSEY AND ON THE DELMARVA, SOUTH
OF THE CANAL. OTHERWISE, THE REMAINDER OF OUR FORECAST AREA WILL BE
PRECIP FREE. DRY AIR WILL CONTINUE TO BUILD DOWN FROM THE NORTHWEST
ON MONDAY NIGHT.
FOR TUESDAY AND WEDNESDAY, HIGH PRESSURE WILL BUILD OVER EASTERN
PENNSYLVANIA, NEW JERSEY, DELAWARE AND NORTHEASTERN MARYLAND. A
MOSTLY CLEAR SKY ALONG WITH COOLER TEMPS AND LESS HUMID CONDITIONS
ARE ANTICIPATED FOR THE MID WEEK PERIOD.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
BY WEDNESDAY NIGHT, A MID LEVEL TROUGH SHOULD HAVE ALREADY BEGUN TO
DIG OVER THE CENTRAL PART OF THE COUNTRY. MEANWHILE, A RIDGE WILL
BUILD TO THE EAST OF IT. AS A RESULT, WE SHOULD CONTINUE TO SEE
PRECIP FREE DAYS THROUGH THE END OF THE WEEK. HOWEVER, TEMPS AND
HUMIDITY LEVELS WILL BE ON THE INCREASE.
THE MID LEVEL TROUGH WILL MOVE TO THE EAST RATHER SLOWLY. BY NEXT
WEEKEND IT MAY BEGIN TO INFLUENCE OUR REGION. AS A RESULT, WEVE
CARRIED CHANCE POPS FOR SATURDAY AND SUNDAY.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
VFR CONDITIONS BEYOND MIDNIGHT WITH EXCEPTION OF PASSING HVY
SHOWERS/TSTMS. KRDG AND KABE CLOSEST TO THE SLIGHT RISK OF SVR
AREA. ANY TSTMS THAT FORM COULD PRODUCE AN OUTFLOW BOUNDARY OR GUST
FRONT IN THE VICINITY OF TAFS TO THE SOUTH. HEAVIEST TSTMS LAST
EVENING TARGETED KPHL AND KRDG WITH WIND GUSTS TO 34 KT. SIMILAR
SITUATION TODAY WITH CONVECTION EXPECTED TO FIRE UP ONCE AGAIN. TOP
HONORS FOR THE RAIN WENT TO VORHEES NJ WITH 1.62 INCHES.
MID AND HIGH LEVEL CLDS HAVE MOVED EAST AND ALLOWED CONVECTIVE TEMPS
TO BE REACHED AND CU IS POPPING UP OVER A GOOD PART OF THE TERMINAL
AREA EXCEPT FOR KACY-KMIV, AND THAT WILL OCCUR SOON. CONVECTION
OCCURRING TO THE WEST AND IT IS JUST A MATTER TIME. THERE IS ALSO A
PERIOD OF ABT 2 HRS WITH A TEMPO GROUP AFTER MIDNIGHT. FRONT MOVES
THROUGH AFTER MIDNIGHT AND CRAWLS TO SOUTHERN 2 TAF SITES
(KMIV-KACY) BUT CONDITIONS REMAINING VFR WITH THE FRONT NEARBY.
BEGINNING TO SEE WEAK SEABREEZE OVER OCEAN AND MONMOUTH COUNTIES.
THIS IS THE AREA WHERE MODELS SUGGESTING THAT SOME HVY SHOWERS MAY
FORM THIS AFTERNOON AND EVENING. ONCE THE HIGHER CLDS MOVE
OFFSHORE, SEABREEZE SHOULD DEVELOP ALL THE WAY DOWN TO DELAWARE
BEACHES.
PREVAILING WINDS ARE SOUTH TO SOUTHWEST UNDER 10KT. HAVE INDICATED
THE HR IN WHICH SOME TAFS COULD SEE WIND GUSTS, WHETHER FROM TSTM
OVERHEAD OR OUTFLOW BOUNDARY. TUESDAY THROUGH FRIDAY WILL BE A NICE
STRING OF VFR DAYS.
&&
.MARINE...
NICE MARINE WX TO CONTINUE FOR THE REMAINDER OF TODAY, BUT HAVE TO
WATCH FOR TSTM DEVELOPMENT. HIGH PRESSURE TO THE SOUTH PROVIDING A
WARM SOUTHWEST FLOW BUT RESPONSIBLE FOR THE HAZY CONDITIONS ON THE
WATER. IF WE GET THROUGH AFTERNOON AND SEVERAL HOURS ON MONDAY WITH
SOME SHOWERS, REST OF THE WEEK IS LOOKING VERY GOOD ON THE WATER.
AS HIGH PRESSURE BUILDS DOWN FROM THE NORTH AND RESIDES OVER THE
COASTAL WATERS TO FRIDAY.
HIGHEST SEAS WILL ONLY REACH AROUND 4 FT BUT THAT WILL OCCUR
OVERNIGHT TONIGHT AND PART OF MONDAY MORNING. OTHERWISE 2 FT WILL
PREVAIL.
WATER TEMPS ARE CLIMBING TO NEAR 70 IN DELAWARE BAY AND IN THE 60S
IN THE NEARSHORE OCEAN WATERS.
&&
.EQUIPMENT...
THE KDIX WSR-88D REMAINS DOWN AFTER ATTEMPTS TO MAKE IT OPERATIONAL
EARLIER ON SATURDAY. PARTS HAVE ARRIVED AND THE TECHNICIANS ARE ON
THE JOB.
&&
.CLIMATE...
TEMPERATURES IN SOME AREAS HAVE REACHED 90 DEGREES AND NOT THAT FAR
FROM A MINOR HEAT WAVE OF 3 DAYS AT 90, BUT FELL JUST SHORT ONE OR
TWO DEGREES. IF YOU GET A CHANCE CHECK OUT OUR WEB SITE UP TOP
REPORT: SUMMER 2007 CONDITIONAL TEMP FORECAST...BY DELISI.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS/NEAR TERM/SHORT TERM/LONG TERM...IOVINO
AVIATION/MARINE/EQUIPMENT/CLIMATE...EBERWINE
Hazardous weather outlook, May 27, 2:45 PM EST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
345 PM EDT SUN MAY 27 2007
NJZ001-007>010-012-015-PAZ054-055-060>062-067>069-281000-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
345 PM EDT SUN MAY 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA AND NORTHERN AND CENTRAL NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. SOME
THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>027-PAZ070-071-
281000-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
345 PM EDT SUN MAY 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHEASTERN PENNSYLVANIA, SOUTHERN NEW JERSEY, DELAWARE AND
NORTHEAST MARYLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. SOME
THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-281000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
345 PM EDT SUN MAY 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS OF NEW
JERSEY AND DELAWARE AND FOR DELAWARE BAY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. SOME
THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 27, 6:07 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
707 PM EDT SUN MAY 27 2007
PAZ060-067-068-280115-
BERKS-CHESTER-MONTGOMERY-
INCLUDING THE CITIES OF...READING...WEST CHESTER...NORRISTOWN
707 PM EDT SUN MAY 27 2007
...STRONG THUNDERSTORM OVER BERKS COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR HAS DETECTED A STRONG
THUNDERSTOM OVER CENTRAL BERKS COUNTY. THIS THUNDERSTORMS IS
MOVING TO THE EAST AT 20 MPH. VERY HEAVY RAIN, FREQUENT CLOUD TO
GROUND LIGHTNING, WIND GUSTS TO 50 MPH AND SMALL HAIL ARE ALL
POSSIBLE WITH THIS STORM AS IT MOVES INTO EASTERN BERKS COUNTY AND
MONTGOMERY COUNTY AND NORTHERN CHESTER COUNTY.
IF YOU ARE OUTDOORS THIS HOLIDY WEEKEND, BE PREPARED TO TAKE
SHELTER IMMEDIATELY IF THE STORM APPROACHES YOUR LOCATION.
NIERENBERG
Thunderstorm Wind, Hunterdon
- When
- May 27, 6:24 PM EST
- Where
- Hunterdon County, Spring Mill
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.580, -75.120
Several trees and wires were knocked down by a severe thunderstorm in Holland Township.
Thunderstorm Wind, Somerset
- When
- May 27, 8:00 PM EST
- Where
- Somerset County, Middle Bush
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.500, -74.530
A severe thunderstorm knocked down a few trees and wires in Franklin Township.
Thunderstorm Wind, Middlesex
- When
- May 27, 8:15 PM EST
- Where
- Middlesex County, Pisataway to Metuchen
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.570, -74.470
A severe thunderstorm caused wind damage across the northern part of Middlesex County. Downed trees and wires were reported in Edison, Metuchen, Milltown, Piscataway and South Plainfield. Some of the trees that were knocked down were fairly large in diameter.|
Thunderstorm Wind, Mercer
- When
- May 27, 8:25 PM EST
- Where
- Mercer County, Hamilton Square
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.230, -74.650
A couple of trees and wires were knocked down by a severe thunderstorm in Hamilton Township.
Thunderstorm Wind, Camden
- When
- May 27, 9:05 PM EST
- Where
- Camden County, Cherry Hill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.920, -75.020
A severe thunderstorm tore down large tree limbs and wires in the northern part of the county.
Thunderstorm Wind, Burlington
- When
- May 27, 9:12 PM EST
- Where
- Burlington County, Mt Holly to Medford
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.000, -74.780
A severe thunderstorm tore down large tree limbs and wires in the central part of the county in Mount Holly, Lumberton and Medford. South Jersey Regional Airport in Lumberton reported a wind gust of 51 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Florida, May 27 to 30, 20073 deaths · 3 injured · 3 events
- Flash Flooding and Flooding in Texas, May 27 to 29, 20072 deaths · $240,000 · 27 events
- Rip Current in Alabama, May 27, 20071 death · 1 event
- Rip Current in North Carolina, May 27, 20071 death · 1 event
- Lightning Strike in Pennsylvania, May 27, 20071 injured · $250,000 · 1 event
- Damaging Wind in Texas, May 27, 2007$75,000 · 61 kt wind · 1 event
- Flood in Colorado, May 27 to 28, 2007$75,000 · 1 event
- Damaging Winds in Maryland, May 27, 2007$55,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in Virginia, May 27, 2007$21,000 · 50 kt wind · 13 events
- Tornado and Hail in Nebraska, May 27, 2007$10,000 · EF1 · 2 events
- Damaging Wind in Missouri, May 27, 2007$30,000 · 61 kt wind · 1 event
- Flash Flooding and Flooding in Oklahoma, May 27, 2007$15,000 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34721, 34753, 34752, 34754, 34757, 34758.